News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: accidentally overdosing myself on fluoxetine


 islandwoman - Sat Sep 05, 2009 6:23 pm

I have been taking fluoxetine for many decades. It has its drawbacks but in general, has kept me relatively out of the deeper depressive bouts. I have tried many other antidepressants and found this one to be the most tolerable. however, the doses have been steadily going up over a long period of time. i am now on 40mgs. The problem arose today when i dicovered I had been accidentally taking two instead of one. I had done so becaseu when I was taking the 20mg size and was given a prescription for twice that amount I took two of the 20 and then the pharmacy switched me to the 40 and I simply kept going with the old habit of taking two. I discovered this today. Can I just take one a day now and not expect too many bad come down effects?
I have to mention that I tried titrating off this medicine three years ago because of the sexual dysfunction that was problematic in a new relationship. Needless to say, my pshychosis was far worse. I have also learned through your forum of other side effects of being on this drug and one of them is excessive talking, a kind of hyperactive "high", if you will, and that it was possibly linked to bi-polar disorder, which my oldest son has been diagnosed with. We both are ADD and neither one of us takes anything for it at the moment. Though the amphetamine meds were extremely helpful in keeping my job, I have high blood pressure and the doc said I should stop.
So will it be OK to just take one fluoxetine now without too much concern and should I try to get a further diagnosis for bi-polar. I struggle with all sorts of things and that is basically what life has consisted of, just living with what I have takes all my effort even with drugs, study, meditation and informed questions. I am 60 and wonder when I will get to relax and start living!
 Theresa Jones, RN - Fri Oct 09, 2009 7:51 am

User avatar Hi islandwoman,
I hope you are doing well. Take only the prescribed amount of the medication and I would strongly suggest that you notify your pharmacy and primary care physician of the mix up. Best wishes!
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here